MAUDE Adverse Event Report: CORDIS DE MEXICO SMART 120 150, SFA - 6X150MM; CATHETER, BILIARY, DIAGNOSTIC

CORDIS DE MEXICO SMART 120 150, SFA - 6X150MM; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number C06150ML
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device history record (dhr) review was unable to be conducted as the lot number is unknown.The device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 6 x 150 mm smart 120 150 superficial femoral artery (sfa) stent would not fully deploy/un-sheath.The stent was said to flower up at the top but would not fully deploy.There was no reported patient injury.The target lesion was the superficial femoral artery (sfa).The rate of stenosis was 70%.The device was not used for a chronic total occlusion (cto).The target lesion was 1mm less than the stent size.The device was stored and handled per the instructions for use (ifu).There were no anomalies noted to the device when it was taken out of the packaging.The device was inspected prior to use and appeared to be normal.There were no kinks or other damages noted prior to inserting the product into the patient.The diameter of the unconstrained stent was sized 1-2 mm larger than the vessel diameter.The product was prepped properly according to the ifu and prepped normally.There was no difficulty encountered while advancing/tracking the device towards the lesion.The smart control locking pin was in place during advancement towards the lesion.There was no difficulty crossing the lesion.The operator was unable to unsheathe the stent at all.There was no unusual force used at any time during the procedure.The user held the handle of the smart control sds flat and straight outside the patient.The procedure was completed successfully.Additional procedural details were requested but are unknown.
 
Additional Manufacturer Narrative
After further review of additional information received the sections have been updated accordingly.
 
Additional Manufacturer Narrative
After further review of additional information received the sections have been updated accordingly.As reported, during an interventional endovascular procedure, a 6 x 150 mm smart 120 150 superficial femoral artery (sfa) stent would not fully deploy/un-sheath.The stent was said to flower up at the top but would not fully deploy.There was no reported patient injury.The target lesion was the superficial femoral artery (sfa).The rate of stenosis was 70%.The device was not used for a chronic total occlusion (cto).The target lesion was 1mm less than the stent size.The device was stored and handled per the instructions for use (ifu).There were no anomalies noted to the device when it was taken out of the packaging.The device was inspected prior to use and appeared to be normal.There were no kinks or other damages noted prior to inserting the product into the patient.The diameter of the unconstrained stent was sized 1-2 mm larger than the vessel diameter.The product was prepped properly according to the ifu and prepped normally.There was no difficulty encountered while advancing/tracking the device towards the lesion.The smart control locking pin was in place during advancement towards the lesion.There was no difficulty crossing the lesion.The operator was not able to unsheathe the stent at all.There was no unusual force used at any time during the procedure.The user held the handle of the smart control sds flat and straight outside the patient.The procedure was completed successfully.Additional procedural details were requested but are unknown.One non-sterile smart 120 150, sfa - 6x150mm was received coiled inside a plastic bag.The hemostasis valve was received opened.Per visual analysis, it was noticed that the stent was partially deployed 1.5 cm, a kinked condition was found on the smart units body at 12.4 cm from the inner diameter (id) band and on the hypo tube at 2 cm from proximal hub.There were no other anomalies or damages found on the received device.The received smart was properly flushed with no anomalies found.The bodys kinked zone was held in straight position and the deployment process was performed and the stent was successfully deployed and no anomalies were found.A product history review (phr) could not be performed as the lot number is unknown.The failure reported by the customer stent delivery system (sds) - deployment difficulty - partial deployment reported by the customer was confirmed by the condition of product as it was received for analysis.The cause of the stent partially deployed could not be conclusively determined during the analysis.The cause of the kinked conditions found on the received device could not be conclusively determined during the analysis.However, vessel characteristics and procedural factors may have contributed to the reported event.According to the ifu, which is not intended as a mitigation, after careful inspection of the pouch looking for damage to the sterile barrier, carefully peel open the pouch and extract the stent delivery system from the tray.Examine the device for any damage.If it is suspected that the sterility or performance of the device has been compromised, the device should not be used.Evaluate the distal end of the catheter to ensure that the stent is contained within the outer sheath.Do not use if the stent is partially deployed.Advance the device over the guidewire through the hemostatic valve and sheath introducer.Note: if resistance is met during delivery system introduction, the system should be withdrawn and another system should be used.As a result of the functional and product analysis of the stent delivery system, neither suggest that the failure experienced by the customer is related to the manufacturing process, therefore, no corrective or preventive actions will be taken at this time.

Brand Name
SMART 120 150, SFA - 6X150MM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CORDIS DE MEXICO
circuito int nte 1820
juarez 32575
MX  32575
MDR Report Key7012206
Report Number9616099-2017-01559
Device Sequence Number18994843
Product Code FGE
UDI-Device Identifier20705032063408
UDI-Public20705032063408
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K042969
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC06150ML
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2017
Initial Date Received by Manufacturer 10/13/2017
Supplement Date Received by Manufacturer11/16/2017
11/16/2017
Initial Report FDA Received Date11/08/2017
Supplement Report FDA Received Date12/12/2017
12/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1